MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT1H02
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, two smart coils were successfully implanted into the target location.While advancing the next smart coil, the smart coil advanced a little and became stuck at the hub of the microcatheter.Therefore, the smart coil was not used in the procedure.The procedure was completed using seven non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed offset coil winds on the embolization coil.If the introducer sheath is not properly aligned within the hub of the microcatheter prior to advancement, damage such as offset coil winds may occur.These offset coil winds likely contributed to the coil being stuck at the hub of the microcatheter during the procedure.During the functional test, the smart coil was advanced through a demonstration microcatheter without an issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11083692
Report Number3005168196-2020-02361
Device Sequence Number3785865
Product Code HCG
UDI-Device Identifier00814548015224
UDI-Public00814548015224
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model Number400SMTXSFT1H02
Device Catalogue Number400SMTXSFT1H02
Device Lot NumberF70861
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005